Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 25, 2012, 3:07 AM MDT. It took effect at May 25, 2012, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2012, 3:07 AM MDT (09:07 UTC)
- In effect from
- May 25, 2012, 6:00 AM MDT
- Expired
- May 25, 2012, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
101 WWUS84 KMAF 250907 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CDT FRI MAY 25 2012 ...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT...AND VERY HIGH FIRE DANGER... .POOR RECOVERY IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS ALONG WITH HOT TEMPERATURES WILL KEEP MINIMUM HUMIDITIES IN THE SINGLE DIGITS. THIS COMBINED WITH WINDS ABOVE 20 MPH AND DRY FUELS ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY. NMZ114-115-TXZ258-252115- /O.UPG.KMAF.FW.A.0034.120525T1800Z-120526T0100Z/ /O.NEW.KMAF.FW.W.0045.120525T1200Z-120526T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 307 AM MDT FRI MAY 25 2012 ...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND... SOUTHWEST 20 TO 30 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT START WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
654 WWUS84 KMAF 251835 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CDT FRI MAY 25 2012 ...A RED FLAG WARNING IS IN EFFECT TIL THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT...AND VERY HIGH FIRE DANGER... .ABOVE NORMAL TEMPERATURES AND POOR RECOVERY IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS HAS QUICKLY SENT RH/S FALLING TO NEAR 10 PCT. ALTHOUGH WINDS HAVE BEEN SLOWER TO INCREASE ACROSS THE SOUTHEAST PLAINS THEY ARE STILL EXPECTED TO INCREASE TO ABOVE 20 MPH AND A FEW LOCATIONS ARE ALREADY ABOVE 20 MPH IN THE MOUNTAINS. THIS WILL LEAD TO HIGH AND VERY HIGH FIRE DANGER. NMZ114-115-TXZ258-260300- /O.CON.KMAF.FW.W.0045.000000T0000Z-120526T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 1235 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... * WIND... SOUTHWEST 15 TO 30 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT START WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 3:00 AM MDT, 7 minutes earlier.
Area forecast discussion, May 25, 3:00 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT FRI MAY 25 2012
.DISCUSSION...
WV IMAGERY SHOWS A BROAD...UPPER LEVEL TROUGH CENTERED OVER SW
OR...AND BEGINNING TO DIG SOUTH ALONG THE WEST COAST. CLOSER TO
HOME...A QUIET NIGHT IN SE NM/WEST TEXAS UNDER SW FLOW ALOFT.
LATEST SFC ANALYSIS PLACES A SFC TROUGH JUST NORTH OF THE FA...WHICH
HAS BACKED WINDS OVER THE EASTERN ZONES TO SE...ALLOWING GULF
MOISTURE BACK INTO THE AREA...AND DEVELOPING A WEAK DRYLINE RUNNING
THRU THE MIDDLE OF THE CWA. THIS SHOULD ALLOW FOR COOLER TEMPS IN
THE SE ZONES TODAY...W/THE NAM EXTENDING THE THERMAL RIDGE AXIS FROM
THE TEXAS PANHANDLE SW THRU THE DAVIS MTNS. THIS WILL RESULT IN
CRITICAL FIRE WX CONDITIONS NW ZONES AGAIN TODAY. SEE FIRE WX
DISCUSSION BELOW. MODEL PERFORMANCE THE PAST FEW DAYS SUGGEST MOS
IS TOO WARM ON THE HIGHS...AND TOO COOL ON THE LOWS...LOWBALLING
MOISTURE. FORECAST SOUNDINGS AND H85 TEMP FIELDS SUGGEST USING A
BLEND OF GUIDANCE IN THE SHORT TERM.
DRYLINE WILL BEGIN MIXING EAST AFTER SUNRISE...ENDING UP OVER THE
EASTERN ZONES BY 18Z. MODELS THEN BRING SHORTWAVE ENERGY UP FROM
CHIHUAHUA...FOR A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION
ALONG THE DRYLINE. ISOLATED CONVECTION WILL ALSO BE POSSIBLE
SATURDAY ERN ZONES W/ANOTHER SHORTWAVE. MODELS ARE PERSISTENT IN
DEVELOPING A SFC TROUGH OUT WEST INTO THE WEEKEND...MAINTAINING
RETURN FLOW AND SURGING GULF MOISTURE ALL THE WAY PAST THE WRN
MTNS. THERMAL RIDGE WILL SHIFT WEST AND...LACKING A DOWNSLOPE WIND
COMPONENT...TEMPS SHOULD END UP CLOSER TO NORMAL OVER THE WEEKEND.
THRU THE WEEKEND...THE WEST COAST TROUGH WILL EJECT INTO THE UPPER
MIDWEST...SENDING A COLD FRONT SOUTH SUNDAY NIGHT. FRONT IS FCST TO
HANG UP SW-NE MONDAY...WARRANTING SLIGHT CHANCES OF RAIN ALONG THE
FRONT MONDAY/MONDAY NIGHT.
TUESDAY...AN UPPER RIDGE IS FCST TO STRENGTHEN OVER
MEXICO...RESULTING IN A WARMING TREND THRU MIDWEEK. WEDNESDAY
NIGHT...A SHORTWAVE WILL DIVE INTO THE CENTRAL PLAINS...PUSHING A
COLD FRONT THRU THE AREA THURSDAY. FORECAST SOUNDINGS SUGGEST
STAYING AOA GFS MOS NUMBERS...W/A NOD TOWARD THE WARMER ECMWF. HAVE
KEPT DRY GRIDS BEYOND MONDAY. ISOLATED CHANCES WILL PROBABLY REMAIN
UNTIL THE RIDGE ASSERTS ITSELF LATER IN THE WEEK...BUT NOTHING VERY
DEFINITIVE IN THE MODELS STANDS OUT ATTM.
&&
.FIRE WEATHER...
A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL CAUSE
SURFACE WINDS TO BACK FROM A MORE SOUTHEASTERLY DIRECTION INCREASING
LOW LEVEL MOISTURE FOR MUCH OF THE AREA. THIS AND LOWER WIND SPEEDS
TODAY WILL LIMIT THE CRITICAL FIRE WEATHER AREA TO SOUTHEAST NEW
MEXICO. MINIMUM AFTERNOON HUMIDITIES WILL REMAIN ABOVE 20 PERCENT
FOR MUCH OF THE AREA INTO NEXT WEEK WITH THE EXCEPTION BEING IN THE
GUADALUPE MOUNTAINS AND ADJACENT PLAINS. FORTUNATELY LOWER WIND
SPEEDS WILL REDUCE THE FIRE WEATHER THREAT. ISOLATED THUNDERSTORMS
MAY FORM ALONG THE DRYLINE WITH THE MOST LIKELY AREAS IN THE MOIST
AIR EAST OF THE DRYLINE IN THE EASTERN PEMIAN BASIN AND LOWER TRANS
PECOS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 101 75 93 70 / 10 10 10 10
BIG SPRING TX 99 74 93 71 / 20 20 10 10
CARLSBAD NM 98 68 93 65 / 10 10 0 10
DRYDEN TX 94 74 88 74 / 10 20 10 0
FORT STOCKTON TX 99 73 96 70 / 10 10 10 10
GUADALUPE PASS TX 90 68 84 71 / 0 10 10 10
HOBBS NM 97 71 89 67 / 10 10 10 10
MARFA TX 91 61 84 59 / 10 10 10 10
MIDLAND INTL AIRPORT TX 97 74 92 73 / 20 10 10 10
ODESSA TX 101 77 97 74 / 10 10 10 10
WINK TX 101 75 95 74 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, May 24, 9:20 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1020 PM CDT THU MAY 24 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1020 PM CDT THU MAY 24 2012 /920 PM MDT THU MAY 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY AND WINDY CONDITIONS FRIDAY WILL AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST PLAINS. STORMS WILL RETURN TO THE FORECAST ACROSS THE AREA FRIDAY THROUGH MONDAY. A FEW STORMS MAY BE SEVERE WITH STRONG GUSTY WINDS AND HAIL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.